Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    Six days of ativan
    avatar
    uno63 posted:
    Tried to go to work without it. But have the shakes, came home took a .5 mg just to try to calm, need 1 mg per day.... It seems
    Reply
     
    avatar
    Fiacra responded:
    Ativan is extremely effective at suppressing anxiety, but the problem is that it has a very short half life, and you can feel its effects come to an abrupt end within a matter of hours. It doesn't take long to become physically (and psychologically) dependent on it, and the withdrawals are terrible. If you are suffering from anxiety, then you probably need to go on some longer term medication, such as an SSRI. That's no picnic either, but with time, those meds can help you get past the anxiety, whereas the benzos like Ativan are just a quick fix. If you need a benzo to control your symptoms in the short-term, while waiting for the SSRI to take effect, diazapam (Valium) is much better than Ativan - it has a much longer half life and therefore you can taper off it gradually. Again, it's no picnic, it will make you feel groggy, and there will probably be some withdrawals, but nowhere near as bad as Ativan.
     
    avatar
    uno63 replied to Fiacra's response:
    Thank you so much.

    It is all situational related to work. First day back today was bad, but now 5 days without it
     
    avatar
    uno63 replied to uno63's response:
    Have psychological and physical withdrawal symptoms, but five days with out it. I find as I persevere throughout the day it gets easier, morning is worst as that is when I usually take it....
     
    avatar
    uno63 replied to uno63's response:
    Day 6, no ativan. The tough point is when I wake up, which is usually when I take it.

    Persevere, I think after a week without, should be ok....

    Anyone else experiencing withdrawal symptoms?
     
    avatar
    Fiacra replied to uno63's response:
    If you've made it six days without Ativan, and can still function throughout the day, then you are doing really well. Withdrawal symptoms can go on for a while, but they should gradually decrease. If, however, your anxiety levels stay high and this does not decrease, then it's more likely to be an underlying anxiety condition rather than the rebound anxiety that can be experienced during withdrawal. Best of luck!
     
    avatar
    uno63 replied to Fiacra's response:
    Thank you.

    Took .5 mg on day 7, really helped. No Need on the weekend, when not at work.

    Will try again this week to go without......

    Thanks for your help


    Featuring Experts

    Reid Wilson, PhD is an international expert in the treatment of anxiety disorders, with books translated into nine languages. He is author of Don...More

    Helpful Tips

    Exercise you can doExpert
    Exercise is one of the most beneficial self-help techniques we know of today and more and more research is indicating its usefulness in ... More
    Was this Helpful?
    62 of 82 found this helpful

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.